MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE¿ NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE¿ NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 12568
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one (1) new.List #12568, clave¿ neutral connector with one (1) used.List #12568, clave¿ neutral connector connected to one (1) used.List #unknown, extension set for inspection.One (1) clave had been broken off the end of the extension set on the male luer side.The male luer was broken and stuck inside the clave.The clave and male luer showed some marks that suggested a bending force was applied.The samples were leak tested per product specification.Leakage was observed on one (1) used clave.No leakage observed on one (1) new clave.The complaint of broken clave and leakage can be confirmed on one (1) sample.The probable cause is due to an unintentional bending force applied during use.The complaint cannot be replicated or confirmed on one (1) sample.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
Two parts of a clave¿ neutral connector reportedly snapped and started leaking the patient's unspecified drug during an infusion.There was no adverse event and no delay in therapy.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.

Brand Name
CLAVE¿ NEUTRAL CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22729483
Report Number9617594-2025-01625
Device Sequence Number8884638
Product Code FPA
UDI-Device Identifier00887709042377
UDI-Public00887709042377
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12568
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED DRUG/INFUSATE, MRF UNK
Patient SexUnknown